Hail, Callaway
- When
- November 4, 5:06 PM CST
- Where
- Callaway County, Mokane
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.683, -91.867
Storm spotters reported nickel size hail in Mokane.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 4, 3:30 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CST TUE NOV 4 2003 .DISCUSSION... STG CDFNT MAKING SLOW BUT STDY PROGRESS INTO FAR NW SECTIONS OF CWA THIS AFTN AND SEE NO REASON THAT THIS EWD PROGRESSION WONT CONTINUE OVRNGT...MUCH AS INDICATED BY GOING FCSTS AS WELL AS 12Z NCEP MDL OUTPUT. FROPA XPCD AT STL ARND 01Z...WITH FNT CLRG FAR SE COUNTIES BY ARND 06Z. EXTRAPOLATION OF TEMPS IN RELATION TO FNT YIELDS MINS ON THE COOL SIDE OF THE MOS OUTPUT FOR TNGT...GENLY RANGING FROM THE UPR 30S FAR NW COUNTIES TO M40S SE COUNTIES. ALTHO PCPN NR/BHND FNT WAS ALMOST NON-EXISTENT THIS MRNG SHWRS/TSTMS HV INCRD NICELY IN THIS AREA OVR THE LAST FEW HRS. WITH APRCH OF SHTWV THIS TREND SHUD CONT...THRF OCNL WORDING CERTAINLY SEEMS APPROPRIATE IN MOST AREAS THIS EVE...AS DOES A MENTION OF HVY RAIN FOR A TIME THIS EVE. PCPN...AND THUNDER THRT...SHUD GRDLY TAPERING OFF FROM NW TO SE AFT MIDN. SM QUESTION ON HOW TO HNDL CLD TRENDS ACR THE AREA ON WED. ETA AND NGM LO LVL RH PROGS CERTAINLY WANT TO DRY LO LVLS QUICKLY...AND AT FIRST GLANCE THIS APRD TO BE MUCH TOO OPTIMISTIC. HWVR...NOTICED THAT LO CLDS OVR W NE AND KS HV BEEN BRKG UP THIS AFTN...AND THIS IS THE AMS THAT IS PROGGED INTO OUR AREA ON WED. USING BUFR SNDGS AS A TIE BREAKER...WL BRK UP THE CLDS ALG-N OF I-70 DURG THE DAY...BUT WL HOLD ONTO A GD DEAL OF CLDNS OVR S ZNS...THINKING THAT LOW CLDS IN WAKE OF FNT MAY PERSIST IN THIS AREA. ETA IS NOW TRENDING TWD THE ERYR GFS SUGGESTION OF PCPN WED NGT AND INTO ERY THU...AND BOTH MDLS HV NOW PULLED THE PCPN A BIT FURTHER N...ROUGHLY TO NR I-70. GIVEN LOCATION OF 85H BAROCLINIC ZN AS DEPICTED BY THESE MDLS THIS SLGT NWD ADJ TO PCPN THRT SEEMS REASONABLE. THERE IS SM QUESTION ABT PCPN TYPE...SCPLY ON N AND W FRINGES OF THIS PCPN SHIELD. WHILE PROXIMITY SNDGS INDICATE TEMPS AOA FRZG FROM THE GENESIS REGION NR 750 MB TO THE SFC...THEY ALSO INDICATE VRY DRY AIR...WITH WET BULB TEMPS WELL BLO 0...IN THE LOWEST 150 MBS. FOR THE TIME BEING WL KP PCPN AS RAIN...AND WL LET LTR SHIFTS REEVALUATE BOTH THE PCPN THRT AND TYPE. LKG AHD...TEMPS SHUD BE AVERAGING AOB NORMAL FOR THE LAST OF THIS WK AND INTO THE START OF NXT...AS FLATTENING OF UPR FLOW WL FINALLY ALLOW THE COLD AIR THAT HAS BEEN PARKED TO OUR N TO SETTLE INTO AREA. THE NXT CHC OF PCPN SHUD BE SAT NGT AND SUN AS RETURN FLO AND APRCH OF SVRL SHTWVS IN ZNL FLO PROVIDE LIFT TO INCRGLY MOIST AMS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE IL...NONE TRUETT/CARNEY
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CST TUE NOV 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAN BE EXPECTED ALONG A STRONG COLD FRONT THAT WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON AND EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. SHARPLY COLDER TEMPERATURES WILL MOVE INTO THE AREA OVERNIGHT BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
The St Louis radar (KLSX), 103 km away, was scanning. The volume nearest the first event began at 23:04 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported nickel size hail in Mokane.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337391.